MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA STAB GVF INS 2.5 10MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA STAB GVF INS 2.5 10MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1581-22-010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); No Code Available (3191)
Date of Event 06/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6).Adverse event description: knee revision to address painful left knee arthroplasty with mid flexion instability and recurvatum deformity.Additional information follow-up request medical records indicated the following with respect to the patient's left, non-study total knee arthroplasty.The operative records indicate that the patient had received a left total knee arthroplasty on (b)(6) 2016, to address osteoarthritis.It was noted that the patient was morbidly obese, with a bmi of 47.There were no reported intraoperative or post-operative complications associated with this primary knee arthroplasty.The following products were implanted: j&j sigma cruciate substituting size 3 left femur component (product #: 196040300), j&j sigma modular tibial tray size 2.5 component (product #: 158125000), j&j sigma all poly 3 peg size 35mm oval dome patella component (product #: 960101), and j&j sigma stabilized tibial insert size 2.5, 10mm thick (product #: 158122010).On (b)(6) 2020, patient's left knee was revised to address painful left knee with mid-flexion instability and recurvatum deformity.At this time, the patient was still morbidly obese, as the patient's bmi was now 52.There was no evidence of infection or implant loosening identified.Scar tissue was excised.It was observed that because of the recurvatum deformity (of 15 degrees in full extension), the post of the stabilized insert was impinging on the box of the femoral component, leading to some damage of the polyethylene insert post.A pfc sigma fixed bearing stabilized tibial insert, size 2.5 x 15mm thick was implanted to achieve correction of the recurvatum deformity and the mid-flexion instability.All other products were retained.Patient's surgery was completed without complications.Doi: (b)(6) 2016, dor: (b)(6) 2020, (left knee).
 
Event or Problem Description
Adverse event description: knee revision to address painful left knee arthroplasty with mid flexion instability and recurvatum deformity additional information follow-up request medical records indicated the following with respect to the patient's left, non-study total knee arthroplasty.The operative records indicate that the patient had received a left total knee arthroplasty on (b)(6) 2016, to address osteoarthritis.It was noted that the patient was morbidly obese, with a bmi of 47.There were no reported intraoperative or post-operative complications associated with this primary knee arthroplasty.On (b)(6) 2020, patient's left knee was revised to address painful left knee with mid-flexion instability and recurvatum deformity.At this time, the patient was still morbidly obese, as the patient's bmi was now 52.There was no evidence of infection or implant loosening identified.Scar tissue was excised.It was observed that because of the recurvatum deformity (of 15 degrees in full extension), the post of the stabilized insert was impinging on the box of the femoral component, leading to some damage of the polyethylene insert post.A pfc sigma fixed bearing stabilized tibial insert, size 2.5 x 15mm thick was implanted to achieve correction of the recurvatum deformity and the mid-flexion instability.All other products were retained.Patient's surgery was completed without complications.Doi: (b)(6) 2016 dor: (b)(6) 2020 (left knee).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot number was not provided.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrected h6 patient code: no code available (3191) from the initial medwatch to capture patient harm joint instability.

Brand Name
SIGMA STAB GVF INS 2.5 10MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10529226
Report Number1818910-2020-19977
Device Sequence Number3056061
Product Code JWH
UDI-Device Identifier10603295064091
UDI-Public10603295064091
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1581-22-010
Device Catalogue Number158122010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer08/31/2020
10/14/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date09/14/2020
10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG MOD TIB TRAY CEM COCR 2.5; SIGMA PS CEM FEM SZ3 L; SIGMA STAB GVF INS 2.5 10MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight125